How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Shahid Karim Your Own Question
Shahid Karim
Shahid Karim, Doctor
Category: OB GYN
Satisfied Customers: 1861
Experience:  Medical Specialist
111381268
Type Your OB GYN Question Here...
Shahid Karim is online now

I have been getting prolonged periods since a termination in

Customer Question

I have been getting prolonged periods since a termination in January they gave me tranexamic acid but I also took norethisterone to stop my periods after for a holiday since I came of norethisterone I have done nothing but bleed I take tranexamic acid with my periods because the periods won’t stop it’s not heavy it’s light at the end but if I don’t take this it doesn’t stop it I’ve been scanned and swabbed by the hospital and there’s no damage I dunno what to do
JA: Are you in any pain? How regular are your periods?
Customer: My periods are irregular
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: No that’s everything
Submitted: 14 days ago.
Category: OB GYN
Expert:  Shahid Karim replied 14 days ago.

Good afternoon, thank you for getting in touch. Could you tell me a little more about what you'd like to discuss? I may take a few minutes to reply as dealing with other patients too, thank you

Customer: replied 14 days ago.
Do I need to explain more of my first message?
Customer: replied 14 days ago.
I had a scan after the termination and also swabs done by the hospital that’s why I don’t understand my prolonged bleeding
Customer: replied 14 days ago.
I’ve tried tranexamic acid everything but it’s every time I get a period the bleeding doesn’t stop
Expert:  Shahid Karim replied 14 days ago.

In that case I really wouldn't be concerned as it's likely due to the hormone imbalance that always happens after a termination and will settle but needs more time. Another option would be to take the contraceptive pill as well.

Customer: replied 14 days ago.
Could it be caused by the norethisterone these problems?
Expert:  Shahid Karim replied 14 days ago.

Norethisterone also significantly throws the sex hormones off balance so I would avoid it where possible. Your body needs time to adjust the levels back to where they should be and so the lining of the womb will be less thick and your periods will lighten.

Customer: replied 14 days ago.
Thank you
Expert:  Shahid Karim replied 14 days ago.

Of course, you're always welcome and I'm glad I could help in any way. Do come back if you've any other questions and have a wonderful day.

Customer: replied 14 days ago.
I took the norethisterone after the termination I haven’t taken them since it’s since I have stopped them the problems happened
Expert:  Shahid Karim replied 14 days ago.

The after effects do sometimes linger, give it another month or two to settle fully. Take care.

Customer: replied 14 days ago.
Thank you
Expert:  Shahid Karim replied 14 days ago.

You're very welcome.